Anacin Aspirin Free

Name: Anacin Aspirin Free

Commonly used brand name(s)

In the U.S.

  • Acephen
  • Actamin Maximum Strength
  • Altenol
  • Aminofen
  • Anacin Aspirin Free
  • Apra
  • Arthritis Pain Relief
  • Cetafen
  • Children's Mapap
  • Children's Nortemp
  • Comtrex Sore Throat Relief
  • Dolono
  • Febrol
  • Feverall
  • Genapap
  • Genebs
  • Infantaire
  • Mapap
  • Mapap Arthritis Pain
  • Pain-Eze +/Rheu-Thritis
  • Pyrecot
  • Pyregesic
  • Q-Pap
  • Redutemp
  • Silapap
  • T-Painol
  • Tycolene
  • Tylenol

In Canada

  • Abenol
  • Acetaminophen
  • Actimol Children's
  • Actimol Infant
  • Atasol
  • Children's Acetaminophen
  • Children's Acetaminophen Bubble Gum Flavor
  • Children's Acetaminophen Cherry Flavor
  • Children's Acetaminophen - Grape
  • Children's Acetaminophen Grape Flavor
  • Children's Acetaminophen Suspension Bubble Gum Flavor - Ages 2 To 11
  • Children's Acetaminophen Suspension Cherry Flavor

Available Dosage Forms:

  • Solution
  • Tablet, Disintegrating
  • Suppository
  • Powder
  • Capsule, Liquid Filled
  • Syrup
  • Tablet
  • Tablet, Chewable
  • Capsule
  • Powder for Solution
  • Suspension
  • Elixir
  • Tablet, Extended Release
  • Liquid
  • Tablet, Effervescent

Therapeutic Class: Analgesic

Proper Use of acetaminophen

This section provides information on the proper use of a number of products that contain acetaminophen. It may not be specific to Anacin Aspirin Free. Please read with care.

Take this medicine only as directed by your doctor. Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. Liver damage can occur if large amounts of acetaminophen are taken for a long time.

If you are taking this medicine without the advice of your doctor, carefully read the package label and follow the dosing instructions. Talk to your doctor if you have any questions.

Carefully check the labels of all other medicines you are using, because they may also contain acetaminophen. It is not safe to use more than 4 grams (4,000 milligrams) of acetaminophen in one day (24 hours), as this may increase the risk for serious liver problems. For Tylenol® Extra Strength, the maximum dose is 3,000 milligrams per 24 hours.

You may take this medicine with or without food.

For patients using the oral liquid with syringe (e.g. Little Fevers®):

  • Shake the bottle well before each use.
  • Measure the dose with the provided dose syringe (e.g., AccuSafe™) that comes with the package. Do not use any other syringe, dropper, spoon, or dosing device when giving this medicine to your child.
  • Remove the cap, attach the syringe to the flow restrictor, and invert the bottle.
  • Pull back the syringe until filled with the dose prescribed by your doctor.
  • Slowly give the medicine into your child's mouth (towards the inner cheek).
  • Replace and tighten the cap.

For patients using the oral liquid with dropper:

  • Shake the bottle well before each use.
  • Measure the dose with the provided dropper. Do not use any other syringe, dropper, spoon, or dosing device when giving this medicine to your child.
  • Remove the cap, insert the dropper and withdraw the dose prescribed by your doctor.
  • Slowly give the medicine into your child's mouth (towards the inner cheek).
  • Replace the cap back tightly.

For patients using acetaminophen oral granules (e.g., Snaplets-FR):

  • Just before the medicine is to be taken, open the number of packets needed for one dose.
  • Mix the granules inside of the packets with a small amount of soft food, such as applesauce, ice cream, or jam.
  • Eat the acetaminophen granules along with the food.

For patients using acetaminophen oral powders (e.g., Feverall® Sprinkle Caps [Children's or Junior Strength]):

  • These capsules are not intended to be swallowed whole. Instead, just before the medicine is to be taken, open the number of capsules needed for one dose.
  • Empty the powder from each capsule into 1 teaspoonful (5 mL) of water or other liquid.
  • Drink the medicine along with the liquid. You may drink more liquid after taking the medicine.
  • You may also mix the powder with a small amount of soft food, such as applesauce, ice cream, or jam. Eat the acetaminophen powder along with the food.

For patients using acetaminophen suppositories:

  • If the suppository is too soft to insert, chill it in the refrigerator for 30 minutes or run cold water over it before removing the foil wrapper.
  • To insert the suppository:
    • Remove the foil wrapper and moisten the suppository with cold water.
    • Lie down on your side and use your finger to push the suppository up into the rectum.

Dosing

The dose of this medicine will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so.

The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.

  • For pain or fever:
    • For oral and rectal dosage forms (capsules, granules, powders, solution, suppositories, suspension, or tablets):
      • Adults and teenagers—650 to 1000 milligrams (mg) every 4 to 6 hours as needed. Dose is based on form and strength. Carefully follow the label instructions for the maximum dose per day.
      • Children—Dose is based on weight or age. Carefully follow the label instructions for the maximum dose per day.
        • Children 11 to 12 years of age: 320 to 480 mg every 4 to 6 hours as needed.
        • Children 9 to 11 years of age: 320 to 400 mg every 4 to 6 hours as needed.
        • Children 6 to 9 years of age: 320 mg every 4 to 6 hours as needed.
        • Children 4 to 6 years of age: 240 mg every 4 to 6 hours as needed.
        • Children 2 to 4 years of age: 160 mg every 4 to 6 hours as needed.
        • Children under 2 years of age: Use and dose must be determined by your doctor.

Missed Dose

If you miss a dose of this medicine, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.

Storage

Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.

Keep the bottle closed when you are not using it. Store it at room temperature, away from light and heat. Do not freeze.

You may store the suppositories in the refrigerator, but do not freeze them.

Keep out of the reach of children.

Do not keep outdated medicine or medicine no longer needed.

Ask your healthcare professional how you should dispose of any medicine you do not use.

What should I discuss with my healthcare provider before taking Anacin AF (acetaminophen)?

You should not take acetaminophen if you are allergic to it, or if you have severe liver disease.

Do not take acetaminophen without a doctor's advice if you have ever had alcoholic liver disease (cirrhosis) or if you drink more than 3 alcoholic beverages per day. You may not be able to take acetaminophen.

Your doctor will determine whether acetaminophen is safe for you to use during pregnancy. Do not use this medicine without the advice of your doctor if you are pregnant.

Acetaminophen can pass into breast milk and may harm a nursing baby. Tell your doctor if you are breast-feeding a baby.

Do not give this medicine to a child younger than 2 years old without the advice of a doctor.

How should I take Anacin AF (acetaminophen)?

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Do not take more than your recommended dose. An overdose of acetaminophen can damage your liver or cause death.

  • Adults and teenagers who weigh at least 110 pounds (50 kilograms): Do not take more than 1000 milligrams (mg) at one time. Do not take more than 4000 mg in 24 hours.

  • Children younger than 12 years old: Do not take more than 5 doses of acetaminophen in 24 hours. Use only the number of milligrams per dose that is recommended for the child's weight and age. Use exactly as directed on the label.

  • Avoid also using other medicines that contain acetaminophen, or you could have a fatal overdose.

If you are treating a child, use a pediatric form of acetaminophen. Use only the special dose-measuring dropper or oral syringe that comes with the specific pediatric form you are using. Carefully follow the dosing directions on the medicine label.

Measure liquid medicine with the dosing syringe provided, or with a special dose-measuring spoon or medicine cup. If you do not have a dose-measuring device, ask your pharmacist for one.

Acetaminophen made for infants is available in two different dose concentrations, and each concentration comes with its own medicine dropper or oral syringe. These dosing devices are not equal between the different concentrations. Using the wrong device may cause you to give your child an overdose of acetaminophen. Never mix and match dosing devices between infant formulations of acetaminophen.

You may need to shake the liquid before each use. Follow the directions on the medicine label.

The chewable tablet must be chewed thoroughly before you swallow it.

Make sure your hands are dry when handling the acetaminophen disintegrating tablet. Place the tablet on your tongue. It will begin to dissolve right away. Do not swallow the tablet whole. Allow it to dissolve in your mouth without chewing.

To use the acetaminophen effervescent granules, dissolve one packet of the granules in at least 4 ounces of water. Stir this mixture and drink all of it right away. To make sure you get the entire dose, add a little more water to the same glass, swirl gently and drink right away.

Stop taking acetaminophen and call your doctor if:

  • you still have a fever after 3 days of use;

  • you still have pain after 7 days of use (or 5 days if treating a child);

  • you have a skin rash, ongoing headache, or any redness or swelling; or

  • if your symptoms get worse, or if you have any new symptoms.

This medication can cause unusual results with certain lab tests for glucose (sugar) in the urine. Tell any doctor who treats you that you are using acetaminophen.

Store at room temperature away from heat and moisture.

What happens if I miss a dose?

Since acetaminophen is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can be fatal.

The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

What should I avoid while taking Anacin AF (acetaminophen)?

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

Anacin AF (acetaminophen) side effects

Get emergency medical help if you have signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop taking acetaminophen and call your doctor at once if you have:

  • nausea, upper stomach pain, itching, loss of appetite;

  • dark urine, clay-colored stools; or

  • jaundice (yellowing of the skin or eyes).

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What other drugs will affect Anacin AF (acetaminophen)?

Other drugs may interact with acetaminophen, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell your doctor about all your current medicines and any medicine you start or stop using.

For Healthcare Professionals

Applies to acetaminophen: compounding powder, intravenous solution, oral capsule, oral granule effervescent, oral liquid, oral powder for reconstitution, oral suspension, oral tablet, oral tablet chewable, oral tablet disintegrating, oral tablet extended release, rectal suppository

General

In general, acetaminophen (the active ingredient contained in Anacin Aspirin Free) is well-tolerated when administered in therapeutic doses. The most commonly reported adverse reactions have included nausea, vomiting, constipation. Injection site pain and injection site reaction have been reported with the IV product.[Ref]

Hepatic

Common (1% to 10%): Increased aspartate aminotransferase
Rare (less than 0.1%): Increased hepatic transaminases
Frequency not reported: Liver failure[Ref]

Gastrointestinal

Very common (10% or more): Nausea (up to 34%), Vomiting (up to 15%)
Common (1% to 10%): Abdominal pain, diarrhea, constipation, dyspepsia, enlarged abdomen
Frequency not reported: Dry mouth[Ref]

Hypersensitivity

Postmarketing reports: Anaphylaxis, hypersensitivity reactions[Ref]

Hematologic

Common (1% to 10%): Anemia, postoperative hemorrhage
Very rare (less than 0.01%): Thrombocytopenia, leucopenia, neutropenia[Ref]

Dermatologic

Common (1% to 10%): Rash, pruritus
Rare (less than 0.1%): Serious skin reactions such as acute generalized exanthematous pustulosis, Stevens-Johnson syndrome, and toxic epidermal necrolysis
Very rare (less than 0.01%): Pemphigoid reaction, pustular rash, Lyell syndrome
:[Ref]

Respiratory

Common (1% to 10%): Dyspnea, abnormal breath sounds, pulmonary edema, hypoxia, pleural effusion, stridor, wheezing, coughing[Ref]

Cardiovascular

Common (1% to 10%): Peripheral edema, hypertension, hypotension, tachycardia, chest pain[Ref]

Metabolic

Common (1% to 10%): Hypokalemia, hyperglycemia[Ref]

Nervous system

Common (1% to 10%): Headache, dizziness
Frequency not reported: Dystonia

Musculoskeletal

Common (1% to 10%): Muscle spasms, trismus

Psychiatric

Common (1% to 10%): Insomnia, anxiety

Genitourinary

Common (1% to 10%): Oliguria

Local

Common (1% to 10%): Infusion site pain, injection site reactions

Ocular

Common (1% to 10%): Periorbital edema

Other

Common (1% to 10%): Pyrexia, fatigue
Rare (0.01% to 0.1%): Malaise

Some side effects of Anacin Aspirin Free may not be reported. Always consult your doctor or healthcare specialist for medical advice. You may also report side effects to the FDA.

(web3)